North Carolina, 2016Hail and Damaging Winds in North Carolina, September 30, 2016
September 30, 2016 · NWS RNK · 4 events in 2 counties and zones
Showers and thunderstorms formed along a leading edge of a strong, nearly stationary low pressure system centered over Kentucky during the evening hours of September 30th. showers and thunderstorms initiated as a result of a very moist fall atmosphere with dew points in the 70's.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms formed along a leading edge of a strong, nearly stationary low pressure system centered over Kentucky during the evening hours of September 30th. showers and thunderstorms initiated as a result of a very moist fall atmosphere with dew points in the 70's. Thunderstorm wind damage and large hail were recorded in parts of northwest North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 30, 12:07 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 30, 12:07 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
107 AM EDT Fri Sep 30 2016
.SYNOPSIS...
A strong upper level area of low pressure will remain just west of
the mountains today before slowly lifting to the north later
Friday night into Saturday. This system will combine with a
residual stationary front across the region to produce periods of
showers and thunderstorms into Friday night. The low will move
northeast, away from the region, resulting in drier weather this
weekend.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1146 PM EDT Thursday...
Keeping the flash flood watch over the north though we have had
some narrow bands of torrential rain further south. The saving
grace so far is that these bands have been moving enough to
prevent flash flooding, but still causing some minor street
flooding or low lying flooding.
Two areas of upper level divergence associated with jet over KY.
With still good deep moisture convergence per southeast low lvl
flow, will see bands of showers/few thunderstorms continue to
pivot north across most of the forecast area, with best focus
lying from along the Blue Ridge near the VA/NC border north into
the Alleghany Highlands.
Previous evening discussion...
Decided to hoist a flash flood watch for our Alleghany Highlands
to Amherst County til early Friday. High-res models and radar
trends are focusing deeper convection setting up across this area
through overnight. Severe threat will start to wane overnight with
loss of heating but still some decent shear could lead to isolated
wind damage or hail.
Previous discussion from late afternoon...
The Flash Flood Watch for the piedmont of Virginia into
Rockbridge County will be allowed to expire at 6pm. Deep
convection has been lacking this afternoon here, and short term
models are indicating main focus through early evening will be in
the west. However, the slow moving band from MTV-ROA-HSP at 2150z
will keep shifting north and northeast. Will have to monitor the
Alleghanys and Shenandoah Valley of our forecast area for possible
watch if deep convection maintains its intensity into early
evening. Forecast grids updated to account for latest radar and
high-res models trends favoring likely to categorical pops in the
west to little to low chance pops in the NC piedmont through
8-9pm.
Previous afternoon discussion...
Upper low was along the Ohio River as seen in all satellite loops.
A well defined area of mid level drying over the central and
southern Appalachians into the eastern Great Lakes. The upper low
is forecast to drift southeast into Kentucky then loop back into
Indiana. Good consensus in the guidance with the track of the low.
As a result there will be little change in the weather pattern
tonight or Friday.
Surface through low level winds will keep dew points in the 60s in
all but the southwest tip of Virginia and extreme western North
Carolina. This will fill low clouds and fog in over the foothills
and to the east. The western edge of multiple bands of showers and
thunderstorms will gradually move northeast tonight and Friday.
Have taken a blend of bias corrected MET and MAV guidance for lows
tonight. Areas closer to the upper low, west of Bluefield and
Wilkesboro will have the coolest temperatures overnight. Highs on
Friday will very dependent on cloud cover, similar to today.
Locations that have more sunshine will be close to 80 degrees.
Spots that stay in the low clouds longer may only reach the lower
70s.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Thursday...
The closed low over the Ohio valley that has been dominating the upper
level pattern will slowly pull up to the Great Lakes region as it
starts to open up, dragging a well occluded surface low with it. This
will position our region essentially in the dry slot under a neutral
thermal advection regime with slight warming aloft. This should yield a
weekend forecast devoid of significant precipitation though an isolated
shower may still be possible. By sunday night, high pressure pushing in
form the upper midwest will nudge a cold front to our western doorstep
but the best forcing and instability will be shearing off to our
northwest so the chances for any frontal precipitation encroaching
Sunday night are low.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
The upper low will give way to ridging in the eastern US through the
early part of next week. This stall the approaching front and allow a
large area of high pressure to settle over New England and wedge down
the east side of the Appalachians. The big variable lies with the
potential track of TS Matthew as it is expected to turn north and move
up the Atlantic coast. The exact track of Matthew will determine how
much, if any, precipitation it can push into the region from the east
and how much overrunning precipitation will develop as it interacts
with the wedge. Right now, the most likely scenario is for some light
overrunning precipitation to develop by Tuesday and increase a bit into
Wednesday especially in the east, with any significant effects form
Matthew remaining to our east.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 1250 AM EDT Friday...
Variable but overall sub-VFR conditions will prevail overnight
with cigs fluctuating between MVFR and low end IFR at times. Best
coverage of showers resulting in vsby restrictions look to occur
along the KLYH-KHSP corridor for the rest of the night. However
another narrow band of showers and storms may affect areas from
KBLF to KBCB/KROA into the early morning hours. Thus will include
either a vicinity or tempo mention with perhaps a brief prevailing
group of lower cigs/vsbys. Should finally see convection wane
before daybreak but still enough to keep thunder in a few western
sites over the next few hours.
Uncertainty continues with the degree of added convective coverage
on Friday with the upper low starting to retrograde while the
occluded boundary to the west shifts east and starts to cutoff
deeper moisture late. Models continue to focus showers and storms
across the northwest corridor Friday morning, then along and
north of a KLWB- KDAN line. Should see any IFR conditions slowly
improve to MVFR/VFR by midday/early afternoon though think places
like ROA/LYH/LWB will keep MVFR to the end of this taf period.
Will include more showers and storms given decent probability
during the afternoon in most locations with tapering of showers
by the evening as the main corridor of deeper lift slides north.
Extended aviation discussion...
A deep upper low will finally shift farther to the north by
Saturday and away from the region on Sunday. This should allow for
a gradual improvement in cigs after early sub-VFR Saturday with
widespread VFR Sunday as weak high pressure builds in. Looks like
overall VFR to then prevail into early next week outside of some
upslope low clouds Monday and perhaps along the Blue Ridge Tuesday
as another weak wedge develops under high pressure to the north.
&&
.HYDROLOGY...
As of 750 PM EDT Thursday...
Banding of heavier showers and storms look to form up across the
Bath County to Amherst County area through overnight. Mainly
looking at potential training here which could bring small streams
out of their banks if deeper convection can maintain itself.
Expect some weakening with loss of heating.
Effects on main stem rivers will still keep them well below flood
stage, so main concern in smaller creeks, as well as urban areas
like Lexington and Covington.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 AM EDT this morning for VAZ019-020-
023-024-035.
NC...None.
WV...None.
&&
SYNOPSIS...JH/AMS
NEAR TERM...AMS/WP
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...AMS/JH/WP
HYDROLOGY...WPHazardous weather outlook, Sep 29, 8:29 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT THU SEP 29 2016
NCZ001>003-018-019-VAZ007-009>018-022-032>034-043-WVZ042>044-507-508-
010130-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
929 PM EDT THU SEP 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
THERE WILL BE PERIODS OF HEAVIER SHOWERS AND THUNDERSTORMS
OCCURRING OVERNIGHT. LOCALIZED FLOODING IS A POSSIBILITY
ESPECIALLY IF THE STORMS TRAIN OVER THE SAME AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ044>047-058-059-010130-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
929 PM EDT THU SEP 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ019-020-023-024-035-010130-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-
929 PM EDT THU SEP 29 2016
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 9:56 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL RICHLANDS 37.10N 81.80W
09/29/2016 E0.25 INCH TAZEWELL VA 911 CALL CENTER
PEA SIZE HAIL
0233 PM HAIL 2 WNW TOAST 36.50N 80.67W
09/29/2016 E1.75 INCH SURRY NC PUBLIC
0240 PM HAIL 1 WSW PILOT MOUNTAIN 36.38N 80.48W
09/29/2016 E1.00 INCH SURRY NC PUBLIC
0240 PM HAIL PILOT MOUNTAIN 36.38N 80.47W
09/29/2016 M1.00 INCH SURRY NC TRAINED SPOTTER
0243 PM TSTM WND DMG 4 NNW LAUREL FORK 36.76N 80.55W
09/29/2016 CARROLL VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG DUGSPUR ROAD NEAR THE
INTERSECTION WITH SILVER LEAF ROAD.
0245 PM HAIL CANA 36.58N 80.67W
09/29/2016 E0.25 INCH CARROLL VA PUBLIC
PEA SIZE HAIL
0251 PM TSTM WND DMG 3 SSW WILLIS 36.82N 80.50W
09/29/2016 FLOYD VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG BURKS FORK ROAD.
0304 PM HAIL RADFORD 37.13N 80.57W
09/29/2016 E0.25 INCH CITY OF RADFORD VA PUBLIC
SMALL HAIL AND HEAVY RAIN
0306 PM HAIL 2 W ARARAT 36.60N 80.55W
09/29/2016 E1.00 INCH PATRICK VA PUBLIC
0406 PM HAIL BLOWING ROCK 36.13N 81.67W
09/29/2016 E0.70 INCH WATAUGA NC TRAINED SPOTTER
DIME SIZE HAIL
0436 PM TSTM WND DMG 4 WNW FAIRY STONE STATE 36.81N 80.15W
09/29/2016 PATRICK VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG HEIDELBACK SCHOOL ROAD.
0501 PM HAIL FERRUM 36.92N 80.02W
09/29/2016 E1.00 INCH FRANKLIN VA PUBLIC
RELAYED BY MEDIA
0504 PM HAIL 4 W DARBY 36.12N 81.57W
09/29/2016 M1.00 INCH WATAUGA NC TRAINED SPOTTER
0507 PM FLOOD CATAWBA 37.38N 80.12W
09/29/2016 ROANOKE VA AMATEUR RADIO
1 FOOT OF WATER COVERING THE INTERSECTION OF BLACKSBURG
RD AND HIGHWAY 311
0538 PM HAIL 3 NNW BURNT CHIMNEY 37.14N 79.86W
09/29/2016 E1.25 INCH FRANKLIN VA TRAINED SPOTTER
0610 PM HAIL COOPERS COVE 37.21N 79.86W
09/29/2016 E1.25 INCH FRANKLIN VA TRAINED SPOTTER
0627 PM TSTM WND DMG 3 SE BLUE RIDGE 37.36N 79.78W
09/29/2016 BEDFORD VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG PORTERS MOUNTAIN ROAD.
0643 PM TSTM WND DMG 1 N THAXTON 37.37N 79.64W
09/29/2016 BEDFORD VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG BREEZY RIDGE ROAD.
0701 PM TSTM WND DMG 2 SSW SMITHS PARADISE 37.01N 79.73W
09/29/2016 FRANKLIN VA PUBLIC
TREE DOWN... RELAYED BY MEDIA
&&
EVENT NUMBER RNK1601680 RNK1601683 RNK1601689 RNK1601693 RNK1601697
RNK1601681 RNK1601696 RNK1601682 RNK1601685 RNK1601684 RNK1601694
RNK1601687 RNK1601688 RNK1601686 RNK1601690 RNK1601691 RNK1601698
RNK1601695 RNK1601692
WHPLocal storm report, Sep 29, 10:19 PM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG 1 S MOUNT AIRY 36.49N 80.61W
09/29/2016 SURRY NC LAW ENFORCEMENT
ONE TREE DOWN ON POWER LINE ALONG WORTH ST.
&&
EVENT NUMBER RNK1601699
WHPLocal storm report, Sep 29, 11:11 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLOOD 1 SSW PILOT 37.04N 80.37W
09/29/2016 MONTGOMERY VA TRAINED SPOTTER
BRUSH CREEK WAS OVER BRUSH CREEK ROAD.
&&
EVENT NUMBER RNK1601700
WHPSpecial weather statement, Sep 29, 11:50 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 AM EDT FRI SEP 30 2016
NCZ002-003-019-020-VAZ012-015-016-300530-
WILKES-ALLEGHANY-SURRY-YADKIN-CARROLL-WYTHE-GRAYSON-
1250 AM EDT FRI SEP 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN YADKIN...WESTERN SURRY...NORTHEASTERN WILKES AND EASTERN
ALLEGHANY COUNTIES IN NORTHWESTERN NORTH CAROLINA...EASTERN
GRAYSON...SOUTHEASTERN WYTHE AND WESTERN CARROLL COUNTIES IN
SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX...
AT 1249 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BAYWOOD TO RONDA. MOVEMENT WAS NORTHEAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
GALAX...
ELKIN...
FAIRVIEW...
AND HILLSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3617 8089 3661 8111 3700 8086 3698 8084
3638 8060
TIME...MOT...LOC 0449Z 215DEG 18KT 3659 8105 3623 8091
WPLocal storm report, Sep 29, 11:52 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1252 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 2 NE BLACKSBURG 37.26N 80.39W
09/29/2016 MONTGOMERY VA NWS EMPLOYEE
INDIAN RUN CREEK OUT OF ITS BANKS AND COVERING HAPPY
HOLLOW ROAD
&&
EVENT NUMBER RNK1601701
WHPSpecial weather statement, Sep 30, 2:22 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EDT FRI SEP 30 2016
NCZ019-300815-
WILKES-
322 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL WILKES COUNTY...
AT 319 AM EDT...A MODERATE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM. THIS STORM WILL ALSO TRACK OVER SATURATED
GROUND WITH RUNOFF POSSIBLY PRODUCING MINOR STREET AND LOW LYING
FLOODING.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
WILBAR...
BOOMER...
AND MC GRADY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3603 8118 3604 8120 3603 8124 3635 8135
3636 8129 3636 8126 3638 8122 3641 8106
3641 8105 3605 8100 3603 8107 3604 8114
3603 8117
TIME...MOT...LOC 0719Z 169DEG 28KT 3600 8112
RSThunderstorm Wind, Wilkes
- When
- September 30, 2:30 AM EST
- Where
- Wilkes County, 1.38 mi N of North Wilkesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.200, -81.150
Thunderstorm winds resulted in a downed tree along Gentry Street.
Thunderstorm Wind, Wilkes
- When
- September 30, 2:30 AM EST
- Where
- Wilkes County, 0.56 mi W of Moravian Falls to 1.12 mi E of Moravian Falls
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.100, -81.190
Thunderstorm winds resulted in two trees down along cemetery road and Old Farm Roads.
Thunderstorm Wind, Wilkes
- When
- September 30, 2:35 AM EST
- Where
- Wilkes County, 0.69 mi S of Mulberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.240, -81.170
Thunderstorm winds resulted in a tree down on Elledge Mill Road.
Hail, Stokes
- When
- September 30, 6:04 AM EST
- Where
- Stokes County, 0.89 mi SE of Danbury
- Measured
- 1.75 in hail
- Reported by
- 911 Call Center
- Coordinates
- 36.410, -80.210
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, September 30, 2016$200,000 · 2 events
- Hail and Damaging Winds in North Carolina, September 30, 2016$5,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in West Virginia, September 30, 20162.3 in hail · 5 events
- Coastal Flood in Maryland, September 30, 20163 events
- Hail in Florida, September 30, 20161 in hail · 3 events
- Hail and Damaging Wind in Virginia, September 30, 2016$1,000 · 1.25 in hail · 2 events
- Flash Flooding in Virginia, September 30, 20162 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 30, 20162 events
- Hail in Idaho, September 30, 20160.88 in hail · 2 events
- Coastal Flood in Maryland, September 30, 20161 event
- Hail in Florida, September 30, 20161 in hail · 1 event
- Hail in Arizona, September 30, 20160.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660233, 660234, 660235, 660232.